Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 57, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 30, 2009, 2:36 AM CDT for Anderson County, Henderson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2009, 2:36 AM CDT (07:36 UTC)
- Expired
- Jul 30, 2009, 5:09 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Anderson County, TX, Henderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 158 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 915 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 12:57 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 30, 12:57 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1257 AM CDT THU JUL 30 2009 .UPDATE... QUICK UPDATE TO INCLUDE WATCH NUMBER 638 FOR MOST OF THE NORTHERN HALF OF NORTH TEXAS. LINE OF STORMS IS NOW APPROACHING THE NORTHWEST WITH AN OUTFLOW BOUNDARY PUSHING OUT AHEAD OF IT. SEVERE STORMS WITH THE THREAT FOR DAMAGING WINDS WILL BE THE MAIN THREAT. 82/JLD && .AVIATION... MCS CONTINUES TO MAKE ITS TREK E/SE TOWARDS N TX. CURRENT MOVEMENT SUGGEST AN ARRIVAL TIME INTO THE NW ZONES AFTER 230 AM AND INTO THE METROPLEX AFTER 10Z OR 5 AM. ENVIRONMENT AHEAD OF THIS SYSTEM ISNT QUITE AS UNSTABLE AS W TX...BUT WITH EAST WINDS AND SURFACE DEWPOINTS IN THE LOWER 70S AHEAD OF THE SYSTEM...IT WILL HOLD TOGETHER BUT NOT BE AS STRONG. WILL INTRODUCE A TEMPO GROUP FOR TSRA BEGINNING AT 10Z FOR FTW AND AFW AND 11Z FOR DFW AND DAL. CONFIDENCE FOR IT HOLDING TOGETHER INTO WACO IS NOT AS HIGH...ONLY INTRODUCED VCTS AT 13Z. COLD FRONT IS STILL EXPECTED TO MOVE INTO THE REGION MID-DAY TOMORROW. ATMOSPHERE MAY BE WELL WORKED OVER FOR CONVECTION ALONG THE FRONT IN THE METRO BUT DO EXPECT SOME STORMS ALONG THE FRONT TOMORROW AFTERNOON FURTHER SOUTH TOWARDS WACO. CONDITIONS WILL STAY VFR FOR THE MOST PART WITH MVFR CIGS POSSIBLE WITH CONVECTION NEAR DAYBREAK. 85/NH && .PREV UPDATE... .UPDATE... QUICK UPDATE TO ADJUST HIGHEST POPS NW COUNTIES BY 08Z/3 AM AND AFTER...AS LEWP TYPE SIGNATURE HAS DEVELOPED IN VICNITY OF CHILDRESS TX...WHERE DESTRUCTIVE WIND GUSTS TO NEAR 100 MPH HIT AROUND 1030 PM LOCAT TIME. ANY TIME A LEWP TYPE SITUATION...THOUGH COMPACT DEVELOPS... WLY STRONG INFLOW WINDS DEVELOP...INCREASING THE FORWARD SPEED WHICH AT THIS TIME IS 45 MPH FROM INTERPOLATION CALCULATIONS...BRINGING SRN TAIL OF SQUALL LINE INTO WRN MONTAGUE CO BETWEEN 2 AND 3 AM. FORECAST UPDATED TO INCREASE POPS ACROSS NW COUNTIES BEFORE 12Z. 05/ && .PREV DISCUSSION... /ISSUED 303 PM CDT WED JUL 29 2009/ ONGOING CONVECTION SHOULD WORK EAST OF NORTH TEXAS THIS EVENING. MODELS CONTINUE TO FOCUS ON A STRONG DISTURBANCE THAT WILL CREATE WIDESPREAD CONVECTION OVERNIGHT INTO THURSDAY...WITH THE BEST CHANCES OF PRECIP NEAR THE RED RIVER. AT THIS TIME...HIGHEST QPF SHOULD OCCUR NORTH AND EAST OF NORTH TEXAS...SO HAVE NOT ISSUED ANY FLASH FLOOD WATCHES. IF STORMS BEGIN TRAINING...LOCALIZED FLASH FLOODING IS POSSIBLE. THESE SMALL AREAS CANNOT BE PINPOINTED AT THIS TIME...AND WILL BE DEALT WITH WHEN THEY BECOME EVIDENT. THE RAIN DEVELOPMENT LOOKS LIKE IT WILL OCCUR IN A TWO PHASE PROCESS...NOCTURNAL RAIN WILL OCCUR IN OKLAHOMA AND FAR NORTH TEXAS OVERNIGHT...PUSHING A COLD FRONT/OUTFLOW BOUNDARY INTO THE NORTH TX AREA BY MID DAY AND PROVIDING A FOCUS FOR ANOTHER ROUND OF STORMS FARTHER SOUTH. BY THURSDAY EVENING PRECIPITATION CHANCES BEGIN TO DECREASE...AND BY SUNDAY NORTH TEXAS SHOULD BE DRY AGAIN...WITH MORE TRIPLE DIGIT TEMPERATURES IN THE FORECAST NEXT WEEK. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 69 84 74 97 77 / 50 40 20 10 20 WACO, TX 75 89 75 99 75 / 40 40 20 10 10 PARIS, TX 68 85 69 91 72 / 40 40 20 20 30 DENTON, TX 67 84 72 97 74 / 50 40 20 10 20 MCKINNEY, TX 67 84 71 97 72 / 50 40 20 10 20 DALLAS, TX 71 84 74 97 78 / 50 40 20 10 20 TERRELL, TX 71 85 72 94 74 / 50 40 20 20 20 CORSICANA, TX 72 87 74 96 74 / 50 40 20 20 20 TEMPLE, TX 74 91 74 96 73 / 40 40 20 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 69/82
Hazardous weather outlook, Jul 29, 9:20 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 920 PM CDT WED JUL 29 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 920 PM CDT WED JUL 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS CONTAINING HAIL...VERY GUSTY OR DAMAGING WINDS...AND HEAVY DOWNPOURS ARE EXPECTED AFTER MIDNIGHT NORTH OF INTERSTATE 20. OVERNIGHT...A STORM COMPLEX WILL MOVE OUT OF SOUTHERN OKLAHOMA AND THE TEXAS PANHANDLE TOWARD NORTH TEXAS. LOCALIZED...VERY HEAVY RAINFALL MAY PRODUCE FLASH FLOODING AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES WILL CONTINUE THURSDAY AND FRIDAY ACROSS NORTH TEXAS. HEAVY RAINFALL IS POSSIBLE MAINLY NORTH OF I-20 THURSDAY MORNING...AS A COMPLEX OF THUNDERSTORMS CONTINUES MOVING THROUGH THE REGION. MORE STORMS WILL FORM WITH LATER THURSDAY AND FRIDAY. LOCALIZED FLASH FLOODING AND SEVERE WEATHER WILL REMAIN POSSIBLE BOTH DAYS. THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS THIS WEEKEND ACROSS THE NORTHERN AND EASTERN PARTS OF NORTH TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED AFTER MIDNIGHT...MAINLY NORTH OF INTERSTATE 20. 05/
In the hours before
Special weather statement, Jul 30, 1:11 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
111 AM CDT THU JUL 30 2009
TXZ091-300645-
MONTAGUE TX-
111 AM CDT THU JUL 30 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
MONTAGUE COUNTY
AT 111 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES NORTHEAST
OF WICHITA FALLS TO 10 MILES NORTHEAST OF WICHITA FALLS TO 15 MILES
SOUTHWEST OF WICHITA FALLS...MOVING EAST AT 45 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BOWIE...NOCONA...ST. JO...
FORESTBURG AND STONEBURG.
IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED IN THE NEXT 20 TO 30 MINUTES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
THURSDAY MORNING FOR NORTH CENTRAL TEXAS.
LAT...LON 3398 9760 3391 9757 3393 9751 3392 9749
3389 9748 3347 9748 3345 9796 3347 9799
3390 9799 3386 9786 3389 9780 3399 9769
TIME...MOT...LOC 0611Z 291DEG 39KT 3418 9827 3397 9832
3376 9866
85/NHSpecial weather statement, Jul 30, 1:16 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 116 AM CDT THU JUL 30 2009 TXZ100-300645- YOUNG TX- 116 AM CDT THU JUL 30 2009 ...SIGNIFICANT WEATHER ADVISORY FOR... YOUNG COUNTY AT 116 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES SOUTH OF OLNEY...MOVING EAST AT 15 MPH. OTHER STRONG STORMS WILL BE MOVING INTO THE NORTHERN PORTIONS OF THE COUNTY IN THE NEXT 20 MINUTES. CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM AND OLNEY. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT THURSDAY MORNING FOR NORTH CENTRAL TEXAS. LAT...LON 3339 9895 3340 9842 3311 9842 3307 9896 TIME...MOT...LOC 0616Z 253DEG 15KT 3325 9870 85/NH
Special weather statement, Jul 30, 1:45 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
145 AM CDT THU JUL 30 2009
TXZ100-300715-
YOUNG TX-
145 AM CDT THU JUL 30 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN YOUNG COUNTY
AT 145 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
OLNEY TO 15 MILES EAST OF OLNEY...MOVING NORTHEAST AT 20 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE OLNEY.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
THURSDAY MORNING FOR NORTH CENTRAL TEXAS.
LAT...LON 3341 9889 3340 9842 3324 9841 3321 9843
3326 9896 3331 9896
TIME...MOT...LOC 0645Z 221DEG 18KT 3336 9886 3332 9851
85/NHSpecial weather statement, Jul 30, 2:20 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
220 AM CDT THU JUL 30 2009
TXZ135-300815-
HENDERSON TX-
220 AM CDT THU JUL 30 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN HENDERSON COUNTY
AT 221 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES EAST OF ATHENS...MOVING EAST AT 10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BERRYVILLE...BROWNSBORO...
CHANDLER AND COFFEE CITY.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR AND WIND GUSTS TO 40 MPH
ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
THURSDAY MORNING FOR NORTH CENTRAL TEXAS.
LAT...LON 3206 9567 3206 9572 3236 9574 3235 9545
3226 9545 3224 9547 3218 9546 3215 9547
3209 9543 3208 9543
TIME...MOT...LOC 0721Z 259DEG 9KT 3212 9557
CAVANAUGHSpecial weather statement, Jul 30, 2:31 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
231 AM CDT THU JUL 30 2009
TXZ091-092-300800-
MONTAGUE TX-COOKE TX-
231 AM CDT THU JUL 30 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN COOKE COUNTY
MONTAGUE COUNTY
AT 231 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES EAST OF
NOCONA TO BOWIE...MOVING EAST AT 30 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BOWIE...LINDSAY...
MUENSTER...NOCONA...ST. JO...FORESTBURG AND STONEBURG.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
THURSDAY MORNING FOR NORTH CENTRAL TEXAS.
LAT...LON 3395 9758 3391 9757 3391 9747 3383 9742
3391 9722 3390 9718 3385 9716 3384 9703
3377 9709 3380 9710 3382 9706 3385 9709
3383 9720 3376 9718 3372 9712 3343 9738
3349 9799 3358 9798 3396 9770
TIME...MOT...LOC 0731Z 277DEG 25KT 3385 9746 3355 9786
85/NHThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:11 AM CDT | Special Weather Statement | FWD | Montague | 34 min |
| Jul 30, 1:16 AM CDT | Special Weather Statement | FWD | Young | 29 min |
| Jul 30, 1:35 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 55 min |
| Jul 30, 1:45 AM CDT | Special Weather Statement | FWD | Young | 30 min |
| Jul 30, 2:19 AM CDT | Flash Flood Warning | FWD | Young | 3 hr |
| Jul 30, 2:20 AM CDT | Special Weather Statement | FWD | Henderson | 55 min |
| Jul 30, 2:43 AM CDT | Severe Thunderstorm Warning | FWD | Stephens, Young | 62 min |
| Jul 30, 2:56 AM CDT | Areal Flood Advisory | FWD | Jack, Young | 3 hr |
| Jul 30, 3:07 AM CDT | Flash Flood Warning | FWD | Jack, Young | 3 hr |
| Jul 30, 3:13 AM CDT | Severe Thunderstorm Warning | FWD | Eastland | 62 min |
| Jul 30, 3:25 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 65 min |
| Jul 30, 3:50 AM CDT | Areal Flood Advisory | FWD | Wise | 115 min |
| Jul 30, 3:53 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland, Erath | 67 min |
| Jul 30, 4:00 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 60 min |
| Jul 30, 4:04 AM CDT | Special Weather Statement | FWD | Wise | 26 min |
| Jul 30, 4:07 AM CDT | Severe Thunderstorm Warning | FWD | Hood | 53 min |
| Jul 30, 4:13 AM CDT | Tornado Warning | FWD | Parker | 47 min |
| Jul 30, 4:25 AM CDT | Areal Flood Advisory | FWD | Hood, Palo Pinto, Parker, Stephens | 3 hr |
| Jul 30, 4:33 AM CDT | Special Weather Statement | FWD | Tarrant | 27 min |
| Jul 30, 4:36 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hamilton, Hood, Somervell | 54 min |
| Jul 30, 4:38 AM CDT | Severe Thunderstorm Warning | FWD | Johnson, Parker, Tarrant | 67 min |
| Jul 30, 4:45 AM CDT | Tornado Warning | FWD | Tarrant | 45 min |
| Jul 30, 5:05 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 55 min |
| Jul 30, 5:06 AM CDT | Areal Flood Advisory | FWD | Denton, Johnson, Tarrant | 3 hr |
| Jul 30, 5:25 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Johnson, Tarrant | 65 min |
| Jul 30, 5:29 AM CDT | Tornado Warning | FWD | Hill | 31 min |
| Jul 30, 5:31 AM CDT | Areal Flood Advisory | FWD | Dallas, Ellis | 3 hr |
| Jul 30, 5:36 AM CDT | Tornado Warning | FWD | Dallas, Ellis | 24 min |
| Jul 30, 5:42 AM CDT | Flash Flood Warning | FWD | Dallas, Denton, Ellis, Johnson, Tarrant | 2 hr |
| Jul 30, 5:57 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, Limestone, McLennan, Navarro | 63 min |
| Jul 30, 5:59 AM CDT | Tornado Warning | FWD | Hill, Navarro | 31 min |
| Jul 30, 6:18 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Hunt, Kaufman, Rains, Rockwall, Van Zandt | 57 min |
| Jul 30, 6:19 AM CDT | Areal Flood Advisory | FWD | Collin, Kaufman, Rockwall | 3 hr |
| Jul 30, 6:25 AM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Falls, McLennan | 65 min |
| Jul 30, 6:36 AM CDT | Severe Thunderstorm Warning | FWD | Anderson, Falls, Freestone, Henderson, Leon, Limestone and 2 more | 54 min |
| Jul 30, 6:45 AM CDT | Areal Flood Advisory | FWD | Delta, Fannin, Hopkins, Hunt, Lamar, Rains | 3 hr |
| Jul 30, 6:50 AM CDT | Special Weather Statement | FWD | Delta, Fannin, Hopkins, Hunt, Lamar | 85 min |
| Jul 30, 7:14 AM CDT | Special Weather Statement | FWD | Milam, Robertson | 31 min |
| Jul 30, 7:16 AM CDT | Special Weather Statement | FWD | Henderson, Rains, Van Zandt | 29 min |
| Jul 30, 7:25 AM CDT | Areal Flood Advisory | FWD | Henderson, Van Zandt | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.